Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2000, 10:42 PM CDT for Custer County, Nebraska. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 10:42 PM CDT (03:42 UTC)
- Expired
- Jul 22, 2000, 11:45 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:45 PM CDT | Hail 1.75 | Weissert, NE | |
| Jul 22, 11:00 PM CDT | Hail 1.75 | Berwyn, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
340 WUUS53 KLBF 230342 SVRLBF NEC041-230445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1042 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1145 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEISSERT...OR ABOUT 13 MILES NORTHEAST OF BROKEN BOW...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF WESTERVILLE AROUND 1050 PM CDT OVER BERWYN AROUND 1105 PM CDT 14 MILES NORTHWEST OF MASON CITY AROUND 1110 PM CDT 5 MILES SOUTHEAST OF OCONTO AROUND 1145 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4153 9927 4160 9949 4112 9986 4106 9926 $$ DJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:55 PM CDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jul 22, 2:55 PM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT SAT JUL 22 2000 ...FORECAST CHALLENGE WILL BE CLOUDS EARLY ON SATURDAY THEN TEMPS... MCS CONTINUES TO PUSH TO THE SOUTH SOUTHEAST INTO CENTRAL KANSAS. ANOTHER AREA OF THUNDERSTORMS CONTINUES TO MOVE INTO NRN CWA. THIS AREA SHOULD DISSIPATE QUICKLY AS IT MOVES INTO LESS FAVORABLE OMEGA AND UPPER LEVEL DIVERGENCE. CEILINGS WILL HAVE TO BE MONITORED AS WINDS SHOULD DIMINISH AND BL RH VALUES INCREASE TO NEAR 100 PERCENT ACROSS MUCH OF CWA...TOWARD SUNRISE. 500 MB FEATURES AT MODEL INITIALIZATION REMAIN FAIRLY SIMILAR TO LAST NIGHT. HIGH HEIGHTS ARE LOCATED FROM THE FOUR CORNERS TO EASTERN TEXAS. LOW HEIGHTS ARE LOCATED OVER EASTERN ONTARIO. RIDGE OVER WERN CONUS SEEMS SLIGHTLY STRONGER COMPARED TO YESTERDAY. SURFACE FEATURES AT INITIALIZATION INDICATE HIGH PRESSURE OVER DAKOTAS WITH THERMAL LOW OVER AZ. LATEST SURFACE ANALYSIS AGREES FAIRLY WELL WITH 40 KM ETA POSITION OF SURFACE HIGH OVER SW MN. ALSO...FAIRLY GOOD AGREEMENT WITH THE 40KM ETA AND POSITION OF MCS OVER KANSAS. AVN SEEMS TO MISS THE MARK WITH VORT CENTER OVER NCENT NEBRASKA. WILL HEDGE ON THE 40 KM ETA AND ETA SOLUTION. TODAY...WILL NEED TO MONITOR SITUATION FOR FORMATION OF LOW CLOUDS AND STRATUS AND MAY HAVE MENTION OF MOSTLY CLOUDY CONDITIONS EARLY IN PERIOD THROUGHOUT CWA. SKIES SHOULD BEGIN TO CLEAR OUT BY MID DAY. WILL PUT IN POPS IN NERN COUNTIES IN RESPONSE TO 700 MB VORT MAX OVER SE SD. ADDITIONALLY THERE IS SOME POSITIVE OMEGA OVER THE SAME AREA THIS AFTERNOON. AVN MOS AND NGM MOS ARE IN GOOD AGREEMENT WITH AFTN TEMPS...WILL HEDGE ON UPPER 70S OVER ERN ZONES TO AROUND 85 FOR THE PANHANDLE COUNTIES. TONIGHT...FAVORABLE INSTABILITY ACROSS MOST OF CWA WITH LI APPROACHING -7 AND CAPE AROUND 2000 J/KG OVER SWRN CWA. ABSENCE OF DIVERGENCE...SHORTWAVE...AND OMEGA INDICATES THUNDERSTORMS IF ANY SHOULD DECAY AFTER SUNSET. WILL MENTION 20 POPS ACROSS PANHANDLE AND SW COUNTIES IN RESPONSE TO SHORTWAVE OVER NE CO AND NEBRASKA PANHANDLE...AND HIGHER LAPSE RATES PRESENT HERE. ADDITIONALLY...WILL HAVE TO MENTION POPS IN NERN COUNTIES AS ANOTHER SHORTWAVE MOVES IN FROM SD. GUIDANCE SEEMS REASONABLE WITH TEMPS. ETA FCST DEWPOINTS INDICATE NO REAL DRYING OF AIRMASS...SO WILL GO WITH GUIDANCE ON TEMPS. SUNDAY...EXCELLENT CAPE AND LI BY AFTN OVER WERN CWA BUT BEST FORCING DOES NOT MOVE IN TILL AFTER SUNDOWN. FAVORABLE LAPSE RATES MAY FIRE OFF ISOLATED THUNDERSTORMS IN THE EARLY EVENING. WILL MENTION SLIGHT CHANCE FOR THUNDERSTORMS FOR PANHANDLE AND SW COUNTIES. WITH RIDGE MOVING IN FROM ROCKIES AND 850 MB TEMPS INCREASING TO 24 C...TEMPS SHOULD BE 5 TO 10 DEGREES WARMER THAN TODAY. WILL GO 85 TO 90 ACROSS MOST OF CWA WITH AROUND 90 IN PANHANDLE AND SW COUNTIES DUE TO DRIER AIRMASS. EXTENDED...WILL EXAMINE CLOSER WHEN NEW MRF COMES IN. LATE AVN INDICATES SOME BREAKING DOWN IN THE RIDGE OVER ROCKIES AND A SHORTWAVE RIDING SOUTH BY LATE MONDAY. MAY MENTION THREAT OF SHOWERS AND THUNDERSTORMS ON MONDAY. .LBF...NONE CLB/DDB
In the hours before
Local storm report, Jul 22, 7:31 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
731 PM CDT SAT JUL 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 7 NE BASSETT NE 1.00 INCH HAIL
07/22/00 ROCK
0614 PM BASSETT NE .75 INCH HAIL
07/22/00 ROCK
0630 PM 1 E BASSETT NE 1.75 INCH HAIL
07/22/00 ROCK
0622 PM 4 S OCONTO NE 1.75 INCH HAIL
07/22/00 CUSTER
0515 PM 14 SW AMELIA NE .75 INCH HAIL
07/22/00 HOLT
0505 PM 7 W BROKEN BOW NE 1.75 INCH HAIL
07/22/00 CUSTER
0520 PM 3 W BROKEN BOW NE 2.00 INCH HAIL
07/22/00 CUSTER
0505 PM 13 SE ROSE NE .88 INCH HAIL
07/22/00 ROCK
0510 PM 16 SSE ROSE NE 1.25 INCH HAIL
07/22/00 ROCK
0605 PM 22 NNW BROKEN BOW NE 1.00 INCH HAIL
07/22/00 CUSTER
0620 PM 6 NNE ANSELMO NE 1.75 INCH HAIL
07/22/00 CUSTER
0548 PM OCONTO NE 1.75 INCH HAIL
07/22/00 CUSTER
0555 PM 4 N OCONTO NE 1.75 INCH HAIL
07/22/00 CUSTER
CDCLocal storm report, Jul 22, 9:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
947 PM CDT SAT JUL 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 2 SE INMAN NE .75 INCH HAIL
07/22/00 HOLT
0656 PM 4 S BASSETT NE 1.75 INCH HAIL
07/22/00 ROCK
0730 PM 7 NNW BARTLETT NE 1.75 INCH HAIL
07/22/00 WHEELER
0810 PM 3 N ERICSON NE .88 INCH HAIL
07/22/00 WHEELER
0840 PM 5 NNE BREWSTER NE .75 INCH HAIL
07/22/00 BLAINE
0843 PM 17 N BURWELL NE 1.75 INCH HAIL
07/22/00 GARFIELD
0850 PM 15 N BURWELL NE .88 INCH HAIL
07/22/00 GARFIELD
0900 PM 10 N BURWELL NE 1.75 INCH HAIL
07/22/00 GARFIELD
0847 PM 3 N BREWSTER NE 1.75 INCH HAIL
07/22/00 BLAINE
0851 PM BREWSTER NE 1.75 INCH HAIL
07/22/00 BLAINE
0920 PM 10 NE TAYLOR NE 1.75 INCH HAIL
07/22/00 LOUP
0930 PM 9 NE TAYLOR NE 1.75 INCH HAIL
07/22/00 LOUP
0930 PM 4 NW BURWELL NE 1.75 INCH HAIL
07/22/00 GARFIELD
DPLocal storm report, Jul 22, 10:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1008 PM CDT SAT JUL 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0954 PM TAYLOR NE 1.75 INCH HAIL
07/22/00 LOUP
0959 PM 6 N SARGENT NE .75 INCH HAIL
07/22/00 CUSTER
1000 PM 7 NNE SARGENT NE 1.00 INCH HAIL
07/22/00 CUSTERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 32 min |
| Jul 22, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| Jul 22, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 57 min |
| Jul 22, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 63 min |
| Jul 22, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 53 min |
| Jul 22, 9:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 50 min |
| Jul 22, 9:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.